Alert archive / Michigan / Special Marine Warnings in 2012
Special Marine Warning 21, NWS Gaylord, MI
NWS Gaylord, MI issued this special marine warning at Jun 18, 2012, 5:46 PM EDT. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2012, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 18, 2012, 7:45 PM EDT
- In force
- 119 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
The radar
The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:06 PM EDT | MARINE TSTM WIND 44 | Charlevoix, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WHUS53 KAPX 182146
SMWAPX
LMZ341-342-362-182345-
/O.NEW.KAPX.MA.W.0021.120618T2146Z-120618T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
546 PM EDT MON JUN 18 2012
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
MICHIGAN NEARSHORE AND OPEN WATERS OF NORTHERN LAKE MICHIGAN NORTH
OF GRAND TRAVERSE LIGHT...
* UNTIL 745 PM EDT
* AT 543 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...
CAPABLE OF PRODUCING STRONG WINDS TO 40 KNOTS AND SMALL HAIL FROM
17 NM NORTHEAST OF POINT DETOUR TO NORTHERN LAKE MICHIGAN BUOY...
MOVING EAST AT 30 KNOTS.
* THESE STRONG THUNDERSTORMS WILL PASS NEAR...
BIG ROCK POINT...BREVORT...CHARLEVOIX...EPOUFETTE...GOOD HART...
HARBOR SPRINGS...NAUBINWAY...NORWOOD...PETOSKEY...POINT AUX
CHENES...POINT PATTERSON...SEUL CHOIX POINT...SOUTH FOX ISLAND...
STURGEON BAY...THE MOUTH OF LITTLE TRAVERSE BAY AND WAUGOSHANCE
POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT STRONG WINDS TO 40 KNOTS...SMALL HAIL...HIGH
WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK
SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.
REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE.
&&
LAT...LON 4575 8494 4558 8511 4549 8509 4542 8491
4536 8495 4535 8520 4526 8537 4521 8538
4521 8554 4529 8551 4534 8628 4584 8589
4598 8591 4597 8570 4610 8554 4611 8539
4602 8500 4591 8484 4575 8484
TIME...MOT...LOC 2144Z 269DEG 31KT 4573 8623 4561 8616
4534 8636
WIND...HAIL 40KNOTS <.75IN
$$5 follow-up statements
812
FZUS73 KAPX 182211
MWSAPX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
611 PM EDT MON JUN 18 2012
LMZ341-342-362-182345-
/O.CON.KAPX.MA.W.0021.000000T0000Z-120618T2345Z/
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 745 PM EDT...
FOR THE FOLLOWING AREAS...
MICHIGAN NEARSHORE AND OPEN WATERS OF NORTHERN LAKE MICHIGAN NORTH
OF GRAND TRAVERSE LIGHT...
AT 608 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING STRONG WINDS TO 40 KNOTS AND
SMALL HAIL FROM NAUBINWAY TO 8 NM SOUTHWEST OF SOUTH FOX ISLAND...
MOVING EAST AT 30 KNOTS.
THESE STRONG THUNDERSTORMS WILL PASS NEAR...
CHARLEVOIX...EPOUFETTE...GOOD HART...NAUBINWAY...NORWOOD...POINT
PATTERSON...SOUTH FOX ISLAND AND WAUGOSHANCE POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT STRONG WINDS TO 40 KNOTS...SMALL HAIL...HIGH
WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK
SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR NORTHERN LOWER MICHIGAN.
LAT...LON 4575 8494 4558 8511 4548 8508 4542 8491
4536 8495 4535 8520 4526 8537 4521 8538
4521 8554 4529 8551 4534 8628 4584 8589
4610 8554 4611 8539 4603 8503 4591 8484
4575 8484
TIME...MOT...LOC 2211Z 269DEG 31KT 4606 8548 4568 8556
4533 8594
WIND...HAIL 40KNOTS <.75IN
$$800
FZUS73 KAPX 182237
MWSAPX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
637 PM EDT MON JUN 18 2012
LMZ341-342-362-182345-
/O.CON.KAPX.MA.W.0021.000000T0000Z-120618T2345Z/
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 745 PM EDT...
FOR THE FOLLOWING AREAS...
MICHIGAN NEARSHORE AND OPEN WATERS OF NORTHERN LAKE MICHIGAN NORTH
OF GRAND TRAVERSE LIGHT...
AT 632 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING STRONG WINDS TO 40 KNOTS AND
SMALL HAIL FROM BREVORT TO 7 NM SOUTHEAST OF SOUTH FOX ISLAND...
MOVING EAST AT 35 KNOTS.
THESE STRONG THUNDERSTORMS WILL PASS NEAR...
CHARLEVOIX...EPOUFETTE...GOOD HART...NORWOOD...SOUTH FOX ISLAND AND
WAUGOSHANCE POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT STRONG WINDS TO 40 KNOTS...SMALL HAIL...HIGH
WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK
SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR NORTHERN LOWER MICHIGAN.
LAT...LON 4575 8494 4558 8511 4548 8508 4542 8491
4536 8495 4535 8520 4526 8537 4521 8538
4521 8554 4529 8551 4534 8628 4610 8536
4603 8503 4591 8484 4575 8484
TIME...MOT...LOC 2236Z 273DEG 36KT 4606 8502 4564 8517
4531 8572
WIND...HAIL 40KNOTS <.75IN
$$864
FZUS73 KAPX 182304
MWSAPX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
704 PM EDT MON JUN 18 2012
LMZ341-342-362-182345-
/O.CON.KAPX.MA.W.0021.000000T0000Z-120618T2345Z/
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 745 PM EDT...
FOR THE FOLLOWING AREAS...
MICHIGAN NEARSHORE AND OPEN WATERS OF NORTHERN LAKE MICHIGAN NORTH
OF GRAND TRAVERSE LIGHT...
AT 700 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING DANGEROUS WINDS IN EXCESS OF 50
KNOTS...FROM 6 NM SOUTH OF GROS CAP TO GRAND TRAVERSE LIGHT...MOVING
EAST AT 35 KNOTS.
THESE SEVERE THUNDERSTORMS WILL PASS NEAR...
CHARLEVOIX...GOOD HART...NORWOOD AND WAUGOSHANCE POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT DANGEROUS WINDS IN EXCESS OF 50 KNOTS...HIGH
WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK
SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR NORTHERN LOWER MICHIGAN.
LAT...LON 4575 8494 4559 8511 4548 8508 4542 8491
4536 8495 4535 8520 4526 8537 4521 8538
4521 8554 4529 8551 4532 8590 4559 8561
4562 8549 4571 8548 4587 8509 4591 8484
4575 8484
TIME...MOT...LOC 2303Z 273DEG 36KT 4578 8482 4521 8546
WIND...HAIL 65KNOTS 0.00IN
$$972
FZUS73 KAPX 182330
MWSAPX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
730 PM EDT MON JUN 18 2012
LMZ341-182338-
/O.CAN.KAPX.MA.W.0021.000000T0000Z-120618T2345Z/
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREA WAS...
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE...
THESE STORMS HAVE MOVED OUT AND NO LONGER POSE A SIGNIFICANT RISK TO
BOATERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR NORTHERN LOWER MICHIGAN.
LAT...LON 4536 8495 4535 8520 4526 8537 4521 8538
4521 8554 4529 8550 4531 8564 4559 8511
4547 8508 4543 8502 4542 8491
TIME...MOT...LOC 2328Z 262DEG 50KT 4554 8458 4518 8551
$$
LMZ342-362-182345-
/O.CON.KAPX.MA.W.0021.000000T0000Z-120618T2345Z/
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 745 PM EDT...
FOR THE FOLLOWING AREAS...
MICHIGAN NEARSHORE AND OPEN WATERS OF NORTHERN LAKE MICHIGAN NORTH
OF GRAND TRAVERSE LIGHT...
AT 723 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING DANGEROUS WINDS IN EXCESS OF 50
KNOTS FROM 12 NM SOUTHWEST OF CHEBOYGAN TO CAT HEAD POINT...MOVING
EAST AT 50 KNOTS.
THESE SEVERE THUNDERSTORMS WILL PASS NEAR...
BIG ROCK POINT...CHARLEVOIX...GOOD HART AND NORWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT DANGEROUS WINDS IN EXCESS OF 50 KNOTS...HIGH
WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK
SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR NORTHERN LOWER MICHIGAN.
LAT...LON 4536 8495 4535 8520 4526 8537 4521 8538
4521 8554 4529 8550 4531 8564 4559 8511
4547 8508 4543 8502 4542 8491
TIME...MOT...LOC 2328Z 262DEG 50KT 4554 8458 4518 8551
WIND...HAIL 65KNOTS 0.00IN
$$204
FZUS73 KAPX 182346
MWSAPX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
746 PM EDT MON JUN 18 2012
LMZ342-362-182356-
/O.EXP.KAPX.MA.W.0021.000000T0000Z-120618T2345Z/
...SPECIAL MARINE WARNING HAS EXPIRED...
THE AFFECTED AREAS WERE...
MICHIGAN NEARSHORE AND OPEN WATERS OF NORTHERN LAKE MICHIGAN NORTH
OF GRAND TRAVERSE LIGHT...
THESE STORMS HAVE MOVED OUT OF THE AREA AND NO LONGER POSE A
SIGNIFICANT RISK TO BOATERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR NORTHERN LOWER MICHIGAN.
LAT...LON 4536 8495 4535 8520 4526 8537 4521 8538
4521 8554 4529 8550 4531 8564 4559 8511
4547 8508 4543 8502 4542 8491
TIME...MOT...LOC 2330Z 262DEG 50KT 4554 8454 4518 8547
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Jun 18, 4:05 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 18, 4:05 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EDT MON JUN 18 2012
.SYNOPSIS...
ISSUED AT 402 PM EDT MON JUN 18 2012
THE PASSAGE OF A WARM FRONT THROUGH THE REGION TODAY WILL LEAD TO
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. WARM
AND MUGGY CONDITIONS WILL BE IN PLACE THROUGH MID-WEEK...UNTIL A
COLD FRONT MOVES THROUGH LATE WEDNESDAY NIGHT AND THURSDAY. COOLER
WEATHER WILL PREVAIL DURING THE LAST HALF OF THE WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 402 PM EDT MON JUN 18 2012
QUASI-ZONAL...FAST MID LEVEL FLOW CONTINUES TO IMPINGE UPON THE
WESTERN LAKES THIS AFTERNOON...WITH EMBEDDED DISTURBANCES/SPEED
MAXIMA ENTICING THUNDERSTORM DEVELOPMENT AS THEY WORK UPON AN
INCREASINGLY UNSTABLE ENVIRONMENT. THIS SHOULD REMAIN THE TREND FOR
THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING...WITH CONTINUED
UPSCALE THUNDERSTORM GROWTH JUST TO OUR WEST...EVENTUALLY CONGEALING
INTO POTENTIAL MULTIPLE LINE SEGMENTS AS THEY PUSH EAST INTO OUR
AREA. IMPRESSIVE OFF THE DECK SHEAR VALUES SUPPORTS AT LEAST SOME
SEVERE STORM POTENTIAL OVER NORTHERN MICHIGAN...ALTHOUGH CURRENT LACK
OF SURFACE BASED INSTABILITY WOULD ARGUE OTHERWISE. FORECAST
CONCERNS THROUGH THE SHORT TERM (TUESDAY) PRIMARILY FOCUSED ON
THUNDERSTORM AND SEVERE POTENTIAL INTO THIS EVENING.
THUNDERSTORMS WILL SPREAD ACROSS THE NORTH HALF OF THE AREA LATER
THIS AFTERNOON...WITH COLD POOL DYNAMICS LIKELY FORCING A SOUTHEAST
DRIFT TO ADDITIONAL STORM DEVELOPMENT INTO THIS EVENING. DEEP LAYER
SHEAR VALUES...AOA 50 KNOTS SURFACE TO 6KM...SUPPORTS EXCELLENT
POTENTIAL FOR SUSTAINED...STRONG UPDRAFTS EMBEDDED WITHIN ANY LINE
SEGMENT. WILL NEED TO CLOSELY MONITOR SURFACE BASED INSTABILITY
TRENDS...AS ANY UPDRAFT ROOTED WITHIN THE BOUNDARY LAYER WILL
SUPPORTS SEVERE WIND GUST POTENTIAL LATER THIS AFTERNOON INTO THE
EARLY EVENING. STILL THINK MIXING OUT OF CONVECTIVELY COLD POOL
ENHANCED WARM FRONT JUST TO OUR SOUTHWEST WILL ALLOW GOOD MOISTURE
FLUX INTO NORTHERN MICHIGAN LATER TODAY...SETTING UP THE POTENTIAL
FOR A QUICK SPIKE IN SURFACE BASED INSTABILITY (ESPECIALLY WITH
CLEARING SKIES OVER NORTHERN LOWER MICHIGAN). WHILE BEST SPEED
SHEAR/LOW LEVEL INSTABILITY REMAIN SOMEWHAT DISJOINTED (GREATEST
SHEAR NORTH/GREATEST INSTABILITY SOUTH)...THINK SEVERE WEATHER
REMAINS A DEFINITE POSSIBILITY...AND WOULD NOT BE SURPRISED TO SEE A
SEVERE THUNDERSTORM WATCH ISSUED LATER THIS AFTERNOON BY SPC. LOSS
OF INSTABILITY AND BEST MID LEVEL SUPPORT PUSHING OFF TO THE EAST
LATER THIS EVENING SHOULD END THE SEVERE THREAT...AND LEAD TO A
QUICK DOWNWARD TREND IN STORM COVERAGE. WARM...MOIST ADVECTION
OVERTOPPING ANY LINGERING COLD POOL INDUCED FRONT MAY AT ANY TIME
KICK OFF ADDITIONAL HEAVY RAIN PRODUCING STORMS TONIGHT OVER
NORTHERN LOWER...SO WILL MAINTAIN INHERITED CHANCE MENTION THROUGH
THE PERIOD.
AMPLIFYING EASTERN LAKES RIDGE FORCES WARM AIR NORTH IN EARNEST
TUESDAY BEHIND OUTFLOW BOUNDARY/WARM FRONT. PLENTY OF HEAT AND
HUMIDITY...WITH HIGHS MAKING A RUN AT THE UPPER 80S AND LOWER
90S/DEWPOINTS IN THE MID TO UPPER 60S...FOR CONVECTIVE INITIATION.
THAT SAID...OFF THE DECK DRY LAYER WILL ADVECT NORTH...PRODUCING A
FAIR AMOUNT OF CINH OVER MUCH OF NORTHERN LOWER. LIGHT WIND FIELDS
SUPPORT SOME LAKE INDUCED TURNING OF THE WINDS OVER NORTHEAST LOWER
AND EASTERN UPPER...AND COMBINED WITH NORTHWARD SURGING THETA-E
AXIS...THING A FEW SCATTERED STORMS WILL BREAK OUT OVER THE NORTH
HALF OF THE AREA BEFORE OFF THE DECK DRY AIR ARRIVES. WHILE
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...GOOD MU CAPE
DEVELOPMENT AND REMNANT SPEED SHEAR SUPPORT AN ISOLATED SEVERE
WEATHER THREAT.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 402 PM EDT MON JUN 18 2012
NEAR TERM (TUESDAY NIGHT THROUGH THURSDAY) SOMEWHAT PROGRESSIVE FLOW
PATTERN ACROSS THE CONUS TODAY...WITH A BIT OF BLOCKINESS ALONG THE
ATLANTIC COAST. FLOW PATTERN EXPECTED TO AMPLIFY AS WE GO THROUGH
THE MIDWEEK PERIOD...AS STRONG MID LEVEL RIDGING ONCE AGAIN BUILDS
FROM THE GULF THROUGH THE GREAT LAKES. THIS WILL TRANSLATE TO A FEW
DAYS OF WELL ABOVE NORMAL DAYTIME TEMPERATURES.
TUESDAY NIGHT...UPPER RIDGING BUILDS NORTHWARD IN EARNEST AS SFC
WARM FRONT LIFTS NORTHWARD THROUGH EASTERN UPPER MICHIGAN AND
ULTIMATELY INTO CANADA. TIMING IS EVERYTHING AS THERE MAY BE SOME
PRECIP IMPACTING THE NRN PART OF THE CWA EARLY ON...BEFORE THE WARM
FRONT SURGES OUT OF THE REGION. MAY END UP A COMPLETELY DRY
EVENING/OVERNIGHT...BUT WILL HOLD ON TO LOW END POPS JUST IN EASTERN
UPPER MICHIGAN FOR THE EVENING...THEN GO DRY OVERNIGHT. OTHERWISE...
A MILD NIGHT IS IN STORE WITH LOWS IN THE MIDDLE 60S TO LOWER 70S.
WEDNESDAY THROUGH THURSDAY...STRONGER PIECE OF PACIFIC SHORT WAVE
ENERGY (IN THE PAC NW TODAY) WILL SWING THROUGH THE UPPER MIDWEST
AND ON INTO CANADA BY THURSDAY. THIS WILL DRIVE A WEAKENING/
STRETCHED OUT COLD FRONT THROUGH THE STATE AND BRING ANOTHER CHANCE
FOR PRECIP TO THE REGION THROUGH THURSDAY MORNING. TYPICAL WITH
THESE TYPES OF ORIENTED SYSTEMS...STRONGEST SYNOPTIC FORCING RIDES
UP INTO CANADA MISSING THIS CWA...WITH WEAKENING CONVERGENCE ALONG
THE FRONT. PRECIP CHANCES WILL ULTIMATELY DEPEND ON THE DEGREE OF
DESTABILIZATION WE CAN GET AHEAD OF THE FRONT WEDNESDAY AFTERNOON/
EVENING ALONG WITH MAGNITUDE OF LOW LEVEL FORCING. CURRENTLY...
GUIDANCE DOES SUGGEST A NICE...RICH LOW LEVEL MOISTURE PLUME
STRETCHED OUT UP INTO THE REGION WITH SFC DEWPOINTS SOLIDLY IN THE
60S...LEADING TO A FAIR AMOUNT OF INSTABILITY AHEAD OF THE FRONT. A
DECENT SET-UP...ALTHOUGH GIVEN THE GOOD SYNOPTIC FORCING SLIDES BY
TO OUR NORTH AND CONVERGENCE IS LACKLUSTER...PREFER TO KEEP POPS ON
THE CHANCY SIDE FOR NOW. MAX TEMPS...GUSTY SW WINDS AHEAD OF THE
FRONT WILL KEEP ANY LAKE BREEZES AT BAY AND HELP KICK TEMPS INTO THE
MIDDLE 80S TO LOWER 90S JUST ABOUT EVERYWHERE. WARMEST READINGS MAY
BE FOUND OVER NE LOWER MICHIGAN COURTESY OF DOWNSLOPE FLOW AND LACK
OF LAKE BREEZES.
EXTENDED PERIODS (FRIDAY THROUGH MONDAY)...MEDIUM RANGE GUIDANCE
CONTINUES TO ADVERTISE A PATTERN CHANGE TO A MORE AMPLIFIED/BLOCKY
CONFIGURATION...LATE IN THE WEEK AND THROUGH THE UPCOMING WEEKEND.
CONSENSUS REMAINS FOR A DECENT OMEGA BLOCK PATTERN TO EMERGE ACROSS
THE CONUS...WITH SHARP RIDGING THROUGH THE PLAINS BOUND BY DEEPER
TROUGHS ALONG THE PACIFIC COAST AND GREAT LAKES/NE CONUS
RESPECTIVELY. THIS PUTS MICHIGAN BACK IN NW FLOW ALOFT ALONG THE
FRINGE OF COOLER AIR CENTERED OVER EASTERN CANADA...WITH VARIOUS
PIECES OF ENERGY ROTATING DOWN THROUGH THE REGION DURING THE
EXTENDED.
FRIDAY...IN THE WAKE OF THURSDAY COLD FRONT...SFC HIGH PRESSURE/
LOWER HEIGHTS AND COOLER TEMPS BUILD INTO THE REGION. NOT OUT OF THE
QUESTION FOR A FEW SHOWERS TO POP-UP FRIDAY AFTERNOON DUE TO HEATING
OF THE DAY/COOLER AIR ALOFT. BUT NOT READY TO SACRIFICE OUR GOING
DRY FORECAST AT THIS POINT FOR A LOW END CHANCE EVENT.
SATURDAY/SATURDAY NIGHT...INTERESTING SET-UP. FAST MOVING MID LEVEL
IMPULSE/UPPER JET CORE ALOFT ADVANCING THROUGH THE FLOW...ALONG WITH
AN ASSOCIATED SFC COLD FRONT SLIPPING THROUGH THE REGION...MAY HELP
TOUCH OFF AN AREA OF SHOWERS AND STORMS FROM THE NRN PLAINS THROUGH
THE GREAT LAKES. WILL MAINTAIN INHERITED CHANCE
SHOWERS/THUNDERSTORMS THROUGH THE PERIOD.
SUNDAY AND MONDAY...SFC HIGH PRESSURE SLATED TO RE-ESTABLISH ACROSS
THE REGION TO ROUND OUT THE LAST TWO DAYS OF THE EXTENDED...WITH
OVERALL FAIR WEATHER EXPECTED. A BIT COOLER AS WELL WITH TEMPS
KNOCKED BACK 5 TO 10 DEGREES BELOW NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 149 PM EDT MON JUN 18 2012
BRIEF BREAK IN THE ACTION TO BE JUST THAT AS RAPID DEVELOPMENT OF
UPSTREAM THUNDERSTORMS EVENTUALLY MOVE EAST AND SOUTHEAST ACROSS
THE TAF SITES LATER THIS AFTERNOON AND EARLY EVENING. HAVE
ATTEMPTED SOME TEMPORAL RESOLUTION OF THIS POTENTIAL HIGH IMPACT
(MAINLY STRONG WINDS) SCENARIO. HOWEVER...GIVEN
UNCERTAINTY...EXACT WIND SPEEDS AND VIS/CIG RESTRICTIONS WILL BE
TEMPERED UNTIL CONVECTIVE TRENDS ARE REALIZED. CONDITIONS SHOULD
BEGIN TO IMPROVE LATER TONIGHT...ALTHOUGH WILL NEED TO MONITOR FOR
POTENTIAL FOG/BR FORMATION IF HEAVY RAIN OCCURS. WIND SHEAR WILL
DEVELOP OVERNIGHT AT ALL TAF SITES...ENDING TUESDAY MORNING.
&&
.MARINE...
ISSUED AT 402 PM EDT MON JUN 18 2012
GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS LAKE MICHIGAN
TONIGHT...NECESSITATING THE EXTENSION OF THE CURRENT SCA/S THROUGH
THE EARLY MORNING HOURS. GUSTY WINDS ELSEWHERE...BUT SHOULD REMAIN
BELOW CRITERIA. STRONG...TO POTENTIALLY SEVERE...THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY LATER THIS AFTERNOON AND EVENING...DEFINITELY
LEADING TO LOCALIZED STRONG WIND GUST...AND LARGE HAIL POTENTIAL.
WARM AIR ADVECTS NORTH RAPIDLY TUESDAY...ENDING THE STORM THREAT
FROM NORTH TO SOUTH...AND BRINGING INCREASINGLY STABLE CONDITIONS
AND LIGHTER SOUTHWEST WINDS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR LMZ323-341-342-
344>346.
LS...NONE.
&&
SYNOPSIS...FEF
SHORT TERM...MB
LONG TERM...BA
AVIATION...MB
MARINE...MBHazardous weather outlook, Jun 18, 4:00 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EDT MON JUN 18 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 400 PM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD SLOWLY SOUTHEAST ACROSS NORTHERN MICHIGAN THIS AFTERNOON AND EVENING. SEVERE STORMS ARE POSSIBLE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO GOLF BALL SIZE. THE SEVERE THREAT SHOULD END BY LATER THIS EVENING. HEAVY RAIN IS EXPECTED...ESPECIALLY ACROSS EASTERN UPPER AND THE NORTH HALF OF NORTHERN LOWER MICHIGAN...THROUGH THIS EVENING. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG PORTIONS OF THE LAKE MICHIGAN NEARSHORE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS AT LEAST PARTS OF THE REGION THROUGH WEDNESDAY NIGHT...WITH RENEWED CHANCES OF STORMS ON SATURDAY. COMBINATION OF VERY WARM TEMPERATURES AND GUSTY SOUTHWEST WINDS WILL LEAD TO ELEVATED FIRE DANGER ON WEDNESDAY OVER NORTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) MSB
In the hours before
Local storm report, Jun 18, 4:38 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
438 PM EDT MON JUN 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL KINROSS 46.27N 84.48W
06/18/2012 E0.25 INCH CHIPPEWA MI SPOTTER
&&
EVENT NUMBER APX1200638
HALBLAUBLocal storm report, Jun 18, 4:41 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
441 PM EDT MON JUN 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL RUDYARD 46.23N 84.60W
06/18/2012 E0.75 INCH CHIPPEWA MI PUBLIC
11312 WEST MAIN ST.
&&
EVENT NUMBER APX1200639
HALBLAUBLocal storm report, Jun 18, 4:44 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
444 PM EDT MON JUN 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL KINCHELOE 46.25N 84.50W
06/18/2012 E0.25 INCH CHIPPEWA MI PUBLIC
PEA SIZE HAIL FELL FROM 434 TO 438 PM.
&&
EVENT NUMBER APX1200640
HALBLAUBLocal storm report, Jun 18, 4:48 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
448 PM EDT MON JUN 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL KINCHELOE 46.25N 84.50W
06/18/2012 E0.88 INCH CHIPPEWA MI PUBLIC
CIU CHIPPEWA COUNTY INTL AIRPORT
&&
EVENT NUMBER APX1200641
HALBLAUBLocal storm report, Jun 18, 5:05 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
505 PM EDT MON JUN 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL KINROSS 46.27N 84.48W
06/18/2012 E0.70 INCH CHIPPEWA MI PUBLIC
AT MIDPOINT MARATHON 11W M 80. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER APX1200642
HALBLAUBLocal storm report, Jun 18, 5:08 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
508 PM EDT MON JUN 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 6 E KINROSS 46.27N 84.35W
06/18/2012 E0.70 INCH CHIPPEWA MI PUBLIC
AT MIDPOINT MARATHON 11W M 80. TIME ESTIMATED FROM
RADAR.
&&
CORRECTED LOCATION
EVENT NUMBER APX1200642
HALBLAUBThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:04 PM EDT | Small Craft Advisory | APX | 25 hr | |
| Jun 18, 5:48 AM EDT | Special Marine Warning | APX | 117 min | |
| Jun 18, 9:33 AM EDT | Special Marine Warning | APX | 72 min | |
| Jun 18, 2:59 PM EDT | Special Marine Warning | APX | 46 min | |
| Jun 18, 4:10 PM EDT | Severe Thunderstorm Warning | APX | Chippewa | 50 min |
| Jun 18, 4:24 PM EDT | Special Marine Warning | APX | 81 min | |
| Jun 18, 6:05 PM EDT | Special Marine Warning | APX | 105 min | |
| Jun 18, 6:28 PM EDT | Special Marine Warning | APX | 2 hr | |
| Jun 18, 6:44 PM EDT | Special Marine Warning | APX | 91 min | |
| Jun 18, 6:47 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Emmet | 58 min |
| Jun 18, 7:13 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Emmet | 29 min |
| Jun 18, 7:40 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau | 50 min |
| Jun 18, 7:42 PM EDT | Flash Flood Warning | APX | Charlevoix | 2 hr |
| Jun 18, 7:56 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Kalkaska | 38 min |
Nearby
Special Marine Warnings in Michigan, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.